Alert archive / Nebraska / Wind Advisories in 2018

Wind Advisory 1, NWS Omaha, NE

January 26, 20187 counties in Nebraska; 6 counties in Iowa

NWS Omaha, NE issued this wind advisory at Jan 26, 2018, 10:20 AM CST for 7 counties in Nebraska; 6 counties in Iowa. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2018, 10:20 AM CST (16:20 UTC)
Expired
Jan 26, 2018, 3:28 PM CST
In force
5 hr
Issued by
NWS Omaha, NE

Counties Fremont County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Cass County, NE, Gage County, NE, Johnson County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE

The radar

The Omaha radar (KOAX), 81 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2018-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2018-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 423 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1965 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
423 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

932 
WWUS73 KOAX 261620
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1020 AM CST Fri Jan 26 2018

IAZ056-069-079-080-090-091-NEZ067-068-089>093-262200-
/O.NEW.KOAX.WI.Y.0001.180126T1620Z-180126T2200Z/
Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-Cass-Otoe-Gage-
Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Harlan, Council Bluffs, Glenwood, 
Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, 
Plattsmouth, Nebraska City, Beatrice, Tecumseh, Sterling, Auburn,
Pawnee City, Table Rock, and Falls City
1020 AM CST Fri Jan 26 2018

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

The National Weather Service in Omaha/Valley has issued a Wind
Advisory, which is in effect until 4 PM CST this afternoon. 

* TIMING...Late morning through mid afternoon. 

* WINDS...South-southwest winds of 25 to 35 mph with gusts to 45 
  mph.

* IMPACTS...Strong winds will make driving difficult, especially 
  for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
760 
WWUS73 KOAX 262003
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
203 PM CST Fri Jan 26 2018

IAZ056-069-079-NEZ067-089-262115-
/O.CAN.KOAX.WI.Y.0001.000000T0000Z-180126T2200Z/
Shelby-Pottawattamie-Mills-Cass-Gage-
Including the cities of Harlan, Council Bluffs, Glenwood, 
Plattsmouth, and Beatrice
203 PM CST Fri Jan 26 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Omaha/Valley has cancelled the
Wind Advisory. 

Southwest winds will continue to diminish this afternoon before
switching to northwest by late afternoon or early evening.

$$

IAZ080-090-091-NEZ068-090>093-262200-
/O.CON.KOAX.WI.Y.0001.000000T0000Z-180126T2200Z/
Montgomery-Fremont-Page-Otoe-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Red Oak, Sidney, Hamburg, Tabor, 
Farragut, Clarinda, Shenandoah, Nebraska City, Tecumseh, 
Sterling, Auburn, Pawnee City, Table Rock, and Falls City
203 PM CST Fri Jan 26 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* TIMING...through mid afternoon.

* WINDS...South-southwest winds of 25 to 35 mph with gusts to 45 
  mph. 

* IMPACTS...Strong winds will make driving difficult, especially 
  for high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected for
one hour or longer, or winds of 45 to 57 mph for any duration.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
412 
WWUS73 KOAX 262128
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
328 PM CST Fri Jan 26 2018

IAZ080-090-091-NEZ068-090>093-262230-
/O.CAN.KOAX.WI.Y.0001.000000T0000Z-180126T2200Z/
Montgomery-Fremont-Page-Otoe-Johnson-Nemaha-Pawnee-Richardson-
Including the cities of Red Oak, Sidney, Hamburg, Tabor, 
Farragut, Clarinda, Shenandoah, Nebraska City, Tecumseh, 
Sterling, Auburn, Pawnee City, Table Rock, and Falls City
328 PM CST Fri Jan 26 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Omaha/Valley has cancelled the
Wind Advisory. 

Southwest winds will gradually diminish late this afternoon before
switching to northwest this evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 26, 5:41 AM CST, 4 hours 39 minutes earlier.

Area forecast discussion, Jan 26, 5:41 AM CST, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
541 AM CST Fri Jan 26 2018

.SHORT TERM...(Today through Sunday)
Issued at 315 AM CST Fri Jan 26 2018

Forecast concerns in the short term will be clouds and
temperatures with frontal passage/impact of snowcover.

Temperatures at 2am were in the upper 30s to around 50 degrees
with brisk south winds 10 to 20 mph. A strong 60 to 65kt low
level jet was keeping things well mixed and were responsible for
the very mild temperatures (10 to 20 degrees above normal) despite
the deep snowpack.

GOES-16 water vapor satellite imagery/lightning highlighted
moisture streaming northward with convection from parts of TX. A
trough was over the western U.S. with moisture streaming in ahead
of the trough and spilling over the ridge over the upper
Mississippi Valley. Mid clouds were nosing northeast across
eastern KS into southeast Nebraska and southern Iowa.

A leading shortwave over Kansas will quickly shift into Iowa and
Missouri this morning, taking the mid and high clouds with it and
skirting the precipitation to the east of the area into Missouri.

The trailing longwave trough moves through the Plains through
tonight. This will trough will gradually usher in a cold front
through the day. High clouds should increase this morning with the
jet level support and mid clouds should increase this afternoon
ahead of the longwave trough. The front is forecast to move
through dry although there may be enough omega/steep lapse rates
in the mid levels to produce a few sprinkles by OFK, otherwise the
forecast soundings look pretty dry. The NAM hints as some showers
with the front just east of the forecast area this evening.
Temperatures should range from the 30s and lower 40s for highs in
the north to around 60 in the south. Breezy southwest winds 15 to
30 mph ahead of the front today and then veering around to the
northwest at 10 to 20 mph with some higher gusts behind the front.
Tonight...lows should settle back into the 20s.

The arctic front is still over the Northern Plains Saturday so
temperatures should be cooler, in the 30s and 40s, however the
much colder air arrives with the arctic front Sunday with highs in
the 20s and 30s. The models are mostly dry, however there is a
shallow saturated layer with either patchy freezing drizzle or
flurries. Our current blend don't have any pops, however could see
some light non measurable precip with the fropa.

.LONG TERM...(Sunday night through Thursday)
Issued at 315 AM CST Fri Jan 26 2018

Sunday night, there may be some lingering light precipitation with
the cold air advection. Surface high pressure builds in for Monday
with highs in the 20s and 30s. The trough shifts to the east
Tuesday with ridging for the plains and temperatures returning to
the 40s. and 50s.

Another frontal passage arrives Tuesday night with some small
chances for post frontal precipitation Wednesday. Again, our
blends are dry, this will be something to watch. Thursday appears
to be mostly dry, however warm air aloft overrides the surface
pressure and there is a weak shortwave in the flow which could
generate some light precipitation Thursday night into Friday. For
now we do have some chance pops for a little light snow.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 534 AM CST Fri Jan 26 2018

VFR conditions are expected through the TAF cycle with a few
passing high clouds. A cold front will push through the sites this
afternoon turning winds around to the northwest. Otherwise, low-
level wind shear is possible this morning at both KOMA and KLNK.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

SHORT TERM...Zapotocny
LONG TERM...Zapotocny
AVIATION...Kern
Hazardous weather outlook, Jan 26, 4:49 AM CST, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
449 AM CST Fri Jan 26 2018

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-270100-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
449 AM CST Fri Jan 26 2018

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Zapotocny

Nearby

Wind Advisories in Nebraska, 2018Wind Advisories in Iowa, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.